# SDR 2008UALA03594

- Difficulty date: June 27, 2008
- Submitted: July 15, 2008
- Operation: Air carrier
- Aircraft: N810UA
- Make and model: Airbus A319-131
- Aircraft serial: 843
- Aircraft time: 34,841 hours, 13,319 cycles
- Engine: Iae V2522A5
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin/Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FUMES SMELLED IN CABIN & COCKPIT.  RTFL.  OIL IN RECIRC PATH ACCOMPLISH PACK BURN OUTS AND CHANGED FILTERS (RECIR) CHECK OF GENERATOR FEEDER PINS ALSO REPLACED FILTERS RECIRC.  CHECKED CABIN INTERCOM.  RUN CREW REPORTED THE ODOR CAME FROM VENTS UNTILL PACK BURN OUT WAS COMPLETE.  ACCOMPLISHED HIGH POWER RUNS 4 SEPARATE TIMES.  FIRST TIME RAN BOTH ENGINES TO TOGA, THE ODOR WAS NOT SMOKE BUT AN ODOR OF HOT OIL THROUGH PACKS.  NO VISIBLE SIGN OF SMOKE IN CABIN BUT SMELL THROUGHOUT ENTIRE CABIN.  SET ENGINES TO IDLE FOR 5 MINUTES 74045 TO CLEAR CABIN FUMES.  ENGINES WERE RUN AGAIN TO TOGA ONE AT A TIME.  NO ODOR PRESENT.  RAN ONLY NR 2 ENG TO TOGA & SWITHCHED BETWEEN NR 2 PACK AND NR 1 PACK TO ISOLATE.  DID THE SAME WITH NR 1 ENGINE AGAIN SWITCHING BETWEEN PACKS.  AT NO TIME DURING THIS PROCESS DID ODOR RETURN.  THE APU STARTED FOR 5 MINUTES WITH BLEEDS AND PACKS ON TO  
SEE IF APU PUTTING OIL IN PNEUMATIC DUCTS.  AGAIN DID THE ENGINE AND PACK ISOLATION WITH ENGINES AT TOGA, NO BURNING ODOR.  AT NO TIME WAS THERE ANY ODOR AT IDLE.  THE ONLY BURNING OIL ODOR DETECTED WAS THE FIRST RUN AT HIGH POWER.  ALL BLEED TEMPS WERE MONITORED 74045 DURING THESE ENGINE RUNS.  ALL INDICATIONS NORMAL.
